MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · EJIFCC · 2026

Drug-Induced Liver Injury During First-Line Anti-Tubercular Therapy (Isoniazid, Rifampicin, Pyrazinamide, and Ethambutol): A Case Report with De-challenge and Rechallenge.

Chokkakula Sridevi, Balasani Ashwitha, Ammana Sathwika Reddy

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

The primary treatment for tuberculosis, which includes isoniazid, rifampicin, pyrazinamide, and ethambutol, is vital for managing the disease but often leads to drug-induced liver injury (DILI), especially in older adults. It is important to accurately identify and manage hepatotoxicity caused by this treatment to safely continue therapy.

OBJECTIVE

This report discusses a case of liver injury induced by first-line anti-tubercular drugs in an elderly patient, emphasiz-ing the importance of de-challenge, alternative non-hepatotoxic treatments, and a carefully monitored stepwise rechallenge.

METHODS

An 84-year-old woman with pulmonary tuberculosis and hypertension (treated with amlodipine) experienced abnormal liver function tests after starting first-line anti-tubercular therapy. A thorough clinical evaluation, laboratory tests, causality assessment, de-challenge, alternative treatment, and stepwise rechallenge were conducted with close biochemical monitoring.

RESULTS

Initial tests showed significant hyperbilirubinemia (total bilirubin 5.2 mg/dL), elevated aspartate aminotransferase (AST 176-247 U/L), slightly increased Alanine Aminotransferase (ALT 40-55 U/L), and an R-ratio of about 2.6, indicating a predominantly cholestatic pattern with mixed features of liver injury. After discontinuing the hepatotoxic treatment and starting alternative medications (Moxifloxacin, Streptomycin, and Ethambutol), liver function tests improved significantly within 3-5 days. Once liver parameters normalized, Rifampicin was gradually reintroduced, and liver function tests remained stable four days after rechallenge, with no return of hepatotoxicity.

CONCLUSION

This case illustrates that early detection of liver injury from anti-tubercular therapy, prompt de-challenge, use of alternative non-hepatotoxic drugs, and a carefully monitored stepwise rechallenge can enable the safe continuation of tuberculosis treatment in elderly patients. Close biochemical monitoring, along with consideration of therapeutic drug monitoring, may further improve patient safety.

Для цитирования: Chokkakula Sridevi, Balasani Ashwitha, Ammana Sathwika Reddy. Drug-Induced Liver Injury During First-Line Anti-Tubercular Therapy (Isoniazid, Rifampicin, Pyrazinamide, and Ethambutol): A Case Report with De-challenge and Rechallenge.. EJIFCC. 2026.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.